Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 19, 2004, 2:55 AM CDT for Menard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 2:55 AM CDT (07:55 UTC)
- Expired
- Aug 19, 2004, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Menard County, TX
The radar
The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 190757 FFWSJT TXC327-191100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 255 AM CDT THU AUG 19 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... MENARD COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 600 AM CDT * AT 250 AM CDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM 10 MILES NORTHWEST OF MENARD...MOVING NORTHEAST AT 15 MPH. * THE THUNDERSTORM WITH HEAVY RAINFALL WILL REMAIN OVER MAINLY RURAL AREAS OF.. NORTHERN MENARD COUNTY. VERY HEAVY RAINFALL UP TO 3 INCHES HAS FALLEN 10 TO 15 MILES NORTHEST OF MENARD. WITH ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES...FLASH FLOODING IS LIKELY. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3106 10009 3085 10010 3092 9961 3107 9966 $$ 04
1 follow-up statement
000 WGUS74 KSJT 190915 FFSSJT TXC327-191100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 415 AM CDT THU AUG 19 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR MENARD COUNTY UNTIL 600 AM CDT... AT 415 AM CDT...DOPPLER RADAR ESTIMATED THAT 4 1/2 INCHES OF RAIN HAS FALLEN...10 TO 15 MILES NORTHWEST OF MENARD. THIS RAIN FELL BEWEEN 2 AND 4 AM. WHILE THE RAIN HAS MOVED NORTHEAST OF MENARD COUNTY...THE WATER WILL DRAIN INTO STREAMS AND ACROSS LOW WATER CROSSINGS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 8:56 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Aug 18, 8:56 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 856 PM CDT WED AUG 18 2004 .UPDATE... SHORTWAVE TROUGH FROM TX/NM BORDER SOUTHWARD ACROSS TX BIG BEND REGION INTO MEXICO IS MOVING VERY SLOWLY EAST. TROUGH AXIS TO REMAIN WEST OF OUR COUNTIES OVERNIGHT. RADAR TRENDS INDICATE PERSISTENT CONVECTION ACROSS THE SOUTHERN BIG COUNTRY INTO THE CONCHO VALLEY AND NORTHERN HEARTLAND. THIS IS NORTH OF APPARENT STALLED BOUNDARY...IN AN ENHANCED AREA OF LIFT ASSOCIATED WITH THE SHORTWAVE TROUGH. WITH A LOW LEVEL JET SETTING UP TONIGHT... CONCERNED ABOUT CONTINUATION OF CONVECTION WITH ADDITIONAL HEAVY RAINFALL. THE MAIN CONVECTION COULD SHIFT INTO OUR EASTERN COUNTIES OVERNIGHT...WHERE THERE HAS BEEN A LACK OF PREVIOUS RAIN. WITH THE POSSIBILITY OF REDEVELOPMENT FARTHER WEST HOWEVER...WE HAVE DECIDED TO ISSUE A FLOOD WATCH FOR FLASH FLOODING FOR THE SOUTHERN BIG COUNTRY...NORTHERN HEARTLAND AND ALL OF THE CONCHO VALLEY FOR THE REST OF TONIGHT (UNTIL 6 AM THURSDAY). && .PREV DISCUSSION... CHANCES LOOK VERY GOOD FOR THIS EVENING AND EARLY MORNING HOURS. FIRST IMPULSE CURRENTLY MOVING ACROSS OUR AREA ENHANCING STORMS ACROSS THE BIG COUNTRY. NEXT IMPULSE OVER CENTRAL NM...EL PASO AND NORTHERN MEXICO...HAS PRODUCED GOOD THUNDERSTORMS ACROSS THE TRANS PECOS AND BIG BEND. THIS SHOULD BE OUR MAIN RAIN MAKER MAINLY BETWEEN 6 PM AND MIDNIGHT. WILL USE 70-80 POPS MOST AREAS TONIGHT. DRIES OUT AREA AS TROF MOVES EAST. AVN HOLDS MOISTURE IN. VACILLATED THROUGH THE MORNING ON HOW TO HANDLE DIFFERENCE...A LOOK AT THE SURFACE OBS FOUND FRONTAL NORTHERLY WINDS AS FAR SOUTH AS NORTHWESTERN KS. ANOTHER FACTOR CONSIDERED WAS TROPICAL MOISTURE MOVING UP ALONG THE EAST COAST OF MEXICO...AS THAT MOISTURE MOVES NORTH ALONG THE TEXAS COAST ON TOMORROW...AND SURFACE WINDS ACROSS NORTH CENTRAL TEXAS SHIFT MORE EAST LATE THURSDAY/FRIDAY...WE MAY TAP SOME OF THAT MOISTURE. ANOTHER FACTOR IS THAT SURFACE MOISTURE ACROSS THE AREA DOES NOT DECREASE AFTER THE TROF PASSES. SO WITH THAT AND CONSENSUS WITH SURROUNDING OFFICES...HAVE EXTENDED POPS INTO THURSDAY...WITH BEST CHANCES NORTH. LOW CONFIDENCE IN EXTENDED FORECAST...WITH CHANCES OF RAIN THROUGH THE PERIOD...AND CONTINUED CHANCES FOR COOLER THAN NORMAL TEMPERATURES. WILL AUGUST CONTINUE ITS COOL PATTERN? OKAY NUMBERS FREAK...HERE ARE SOME AMAZING AUGUST WEATHER STATS...IN A MONTH WERE WE TYPICALLY SEE 90 DEGREE READING EVERY DAY...ABILENE HAS HAD ONLY 7 90 DEGREE DAYS...AND SAN ANGELO 9. ABILENE HAS HAD BELOW AVERAGE THE DAILY TEMPERATURES FOR 83 PERCENT OF THE MONTH OF AUGUST...SAN ANGELO HAS BEEN BELOW AVERAGE FOR 55 PERCENT OF THE MONTH. && .SJT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING UNTIL 6 AM THURSDAY...FOR THE SOUTHERN BIG COUNTRY...NORTHERN HEARTLAND...AND ALL OF THE CONCHO VALLEY. && 26/19
Hazardous weather outlook, Aug 18, 2:18 PM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 218 PM CDT WED AUG 18 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-191917- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 218 PM CDT WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THUNDERSTORMS WILL OCCUR ACROSS WEST CENTRAL TEXAS THIS AFTERNOON THROUGH TONIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING AND A FEW STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 45 MPH. BRIEF HEAVY RAIN WILL ALSO OCCUR AND COULD CAUSE FLOODING OF LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON ACROSS MOST OF WEST CENTRAL TEXAS AS A STRONG UPPER LEVEL SYSTEM APPROACHES THE AREA. THE MAIN THREATS WILL BE HAIL AND STRONG WINDS. A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THURSDAY AFTERNOON. 09
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:16 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
| Aug 19, 5:15 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 45 min |
| Aug 19, 7:56 AM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| Aug 19, 3:38 PM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Aug 19, 5:16 PM CDT | Flash Flood Warning | SJT | Coleman | 119 min |
| Aug 19, 6:15 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.